MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH& CO. KG PROGAV 2.0 SYS SA2.0 20 A.SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH& CO. KG PROGAV 2.0 SYS SA2.0 20 A.SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX576T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to miethke that a progav 2.0 shuntsystem (part # fx576t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, underdrainage of the shunt system was observed, which the surgeon attributed to a blockage.The patient underwent a revision surgery on (b)(6) 2021.Prior to the surgery, the physician noted that the ventricle size appeared dilated.Furthermore, no difficulty was experienced adjusting the valve prior to the revision surgery.Patient information: age: (b)(6) years, weight: (b)(6) kg, height: 180 cm, gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: scratches on the outer housing of the valves, deposits in the inlet spout and in the delievery liquid were observed through the visual inspection.No significant deformations or damage were detected.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Both valves are operating within acceptable tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valves.Inside the progav 2.0 valve we have found minimal build-up of substances (likely protein) in the shuntassistant 2.0 are no visible deposits visible.Based on our investigation, we are unable to substantiate the clinical claim of under-drainage.At the time of our investigation, the valves were operating within the specified tolerances.Despite the lack of significant deposits, it is possible that even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
The investigation was completed on (b)(6) 2021.

Brand Name
PROGAV 2.0 SYS SA2.0 20 A.SPRUNG RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH& CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11345079
Report Number3004721439-2021-00018
Device Sequence Number3479166
Product Code JXG
UDI-Device Identifier04041906502522
UDI-Public4041906502522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberFX576T
Device Catalogue NumberFX576T
Device Lot Number20041299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight80